Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 1, NWS Milwaukee, WI

January 15, 2013

NWS Milwaukee, WI issued this gale warning at Jan 15, 2013, 3:32 AM CST. It took effect at Jan 16, 2013, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2013, 3:32 AM CST (09:32 UTC)
In effect from
Jan 16, 2013, 9:00 AM CST
Expired
Jan 16, 2013, 3:00 PM CST
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WHUS73 KMKX 150932
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CST TUE JAN 15 2013

...BLUSTERY WINDS EXPECTED TO DEVELOP TONIGHT...

.A TIGHTENING PRESSURE GRADIENT ACROSS LAKE MICHIGAN AND THE
WESTERN GREAT LAKES WILL RESULT IN BLUSTERY SOUTHWEST WINDS
DEVELOPING LATER TONIGHT...AND LASTING THROUGH WEDNESDAY. 

THE PRESSURE GRADIENT WILL BE CAUSED BY LOW PRESSURE MOVING ACROSS
SOUTHERN CANADA...JUST NORTH OF THE GREAT LAKES...AND LINGERING
HIGH PRESSURE JUST TO THE SOUTH. THESE TWO WEATHER SYSTEMS WILL
CAUSE THE BLUSTERY SOUTHWEST WINDS...WITH GUSTS TO GALE FORCE
LEVELS. THE STRONGEST WIND GUSTS WILL OCCUR AWAY FROM THE SHORE
DUE TO THE RELATIVELY WARMER WATERS OF LAKE MICHIGAN. 

THE BLUSTERY WINDS WILL CAUSE WAVES TO REACH 3 TO 5 FEET TOWARD
THE OPEN WATERS DUE TO THE OFFSHORE WINDS. 

LMZ643>646-151745-
/O.UPG.KMKX.GL.A.0001.130116T0900Z-130116T1800Z/
/O.NEW.KMKX.GL.W.0001.130116T1000Z-130116T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
332 AM CST TUE JAN 15 2013

...GALE WARNING IN EFFECT FROM 4 AM TO 3 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS AFTER MIDNIGHT
  TONIGHT...WITH GUSTS TO 35 KNOTS LATE TONIGHT THROUGH WEDNESDAY
  MORNING. GUSTS TO 25 KNOTS WILL LIKELY LINGER INTO WEDNESDAY
  EVENING. 

* WAVES: BUILDING TO 3 TO 5 FEET LATE TONIGHT...WITH THE HIGHEST
  WAVES TOWARD THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

KAVINSKY
5 follow-up statements
427 
WHUS73 KMKX 151530
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CST TUE JAN 15 2013

...BLUSTERY WINDS EXPECTED TO DEVELOP TONIGHT...

.A TIGHTENING PRESSURE GRADIENT ACROSS LAKE MICHIGAN AND THE
WESTERN GREAT LAKES WILL RESULT IN BLUSTERY SOUTHWEST WINDS
DEVELOPING LATER TONIGHT...AND LASTING THROUGH WEDNESDAY.

THE PRESSURE GRADIENT WILL BE CAUSED BY LOW PRESSURE MOVING
ACROSS SOUTHERN CANADA...JUST NORTH OF THE GREAT LAKES...AND
LINGERING HIGH PRESSURE JUST TO THE SOUTH. THESE TWO WEATHER
SYSTEMS WILL CAUSE THE BLUSTERY SOUTHWEST WINDS...WITH GUSTS TO
GALE FORCE LEVELS. THE STRONGEST WIND GUSTS WILL OCCUR AWAY FROM
THE SHORE...DUE TO THE RELATIVELY WARMER WATERS OF LAKE MICHIGAN.

THE BLUSTERY WINDS WILL CAUSE WAVES TO REACH 3 TO 5 FEET TOWARD
THE OPEN WATERS...DUE TO THE OFFSHORE WINDS.

LMZ643>646-152330-
/O.CON.KMKX.GL.W.0001.130116T1000Z-130116T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 AM CST TUE JAN 15 2013

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM CST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM CST WEDNESDAY.

* WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS AFTER MIDNIGHT 
  TONIGHT...WITH GUSTS TO 35 KNOTS LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. GUSTS TO 25 KNOTS WILL LIKELY LINGER INTO 
  WEDNESDAY EVENING. 

* WAVES: BUILDING TO 3 TO 5 FEET LATE TONIGHT...WITH THE HIGHEST 
  WAVES TOWARD THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
447 
WHUS73 KMKX 152114
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CST TUE JAN 15 2013

...GUSTY WINDS EXPECTED LATE TONIGHT AND WEDNESDAY...

.LOW PRESSURE MOVING EAST ACROSS SOUTHERN MANITOBA AND NORTH OF
LAKE SUPERIOR TONIGHT INTO WEDNESDAY WILL RESULT IN A TIGHTENING
PRESSURE GRADIENT ACROSS THE WESTERN GREAT LAKES REGION. THIS
WILL RESULT IN GUSTY SOUTHWEST WINDS DEVELOPING LATER
TONIGHT...BECOMING WEST AND LASTING INTO WEDNESDAY.

GUSTS TO 25 KNOTS ARE EXPECTED LATER TONIGHT...WITH GUSTS TO GALE
FORCE LEVELS FROM MID MORNING TO MID AFTERNOON WEDNESDAY. THE
STRONGEST WIND GUSTS WILL OCCUR AWAY FROM THE SHORE...DUE TO THE
RELATIVELY WARMER WATERS OF LAKE MICHIGAN. THE GUSTY WINDS WILL
CAUSE WAVES TO REACH 3 TO 5 FEET TOWARD THE OPEN WATERS...DUE TO
THE OFFSHORE WINDS.

WINDS WILL WEAKEN BUT REMAIN BRISK WEDNESDAY NIGHT AND THURSDAY. 

LMZ643>646-160515-
/O.NEW.KMKX.SC.Y.0008.130116T0900Z-130116T1500Z/
/O.EXT.KMKX.GL.W.0001.130116T1500Z-130116T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
313 PM CST TUE JAN 15 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM 9 AM TO 3 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT FROM 9 AM TO 3 PM
CST WEDNESDAY. 

* WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS LATE TONIGHT.
  GUSTS TO 35 KNOTS ARE EXPECTED BY MID MORNING
  WEDNESDAY...LASTING THROUGH MID AFTERNOON. GUSTS TO 25 KNOTS
  WILL THEN LINGER WEDNESDAY NIGHT INTO THURSDAY.

* WAVES: BUILDING TO 3 TO 5 FEET LATE TONIGHT INTO
  WEDNESDAY...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS. WAVES
  2 TO 4 FEET ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
299 
WHUS73 KMKX 160326
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 PM CST TUE JAN 15 2013

...GALE FORCE WIND GUSTS EXPECTED ON WEDNESDAY...

.LOW PRESSURE MOVING EAST ACROSS SOUTHERN MANITOBA AND NORTH OF
LAKE SUPERIOR TONIGHT INTO WEDNESDAY WILL RESULT IN A TIGHTENING
PRESSURE GRADIENT ACROSS THE WESTERN GREAT LAKES REGION. THIS
WILL RESULT IN GUSTY SOUTHWEST WINDS DEVELOPING LATER TONIGHT...
BECOMING WEST AND LASTING INTO WEDNESDAY.

GUSTS TO 25 KNOTS ARE EXPECTED LATER TONIGHT...WITH GUSTS TO GALE
FORCE LEVELS FROM MID MORNING TO MID AFTERNOON WEDNESDAY. THE
STRONGEST WIND GUSTS WILL OCCUR AWAY FROM THE SHORE...DUE TO THE
RELATIVELY WARMER WATERS OF LAKE MICHIGAN. THE GUSTY WINDS WILL
CAUSE WAVES TO REACH 3 TO 5 FEET TOWARD THE OPEN WATERS...DUE TO
THE OFFSHORE WINDS.

WINDS WILL WEAKEN BUT REMAIN BRISK WEDNESDAY NIGHT AND THURSDAY.

LMZ643>646-161130-
/O.CON.KMKX.SC.Y.0008.130116T0900Z-130116T1500Z/
/O.CON.KMKX.GL.W.0001.130116T1500Z-130116T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
926 PM CST TUE JAN 15 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 3 PM CST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 3 PM CST WEDNESDAY.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY. 

* WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS LATE TONIGHT. 
  GUSTS TO 35 KNOTS ARE EXPECTED BY MID MORNING WEDNESDAY... 
  LASTING THROUGH MID AFTERNOON. GUSTS TO 25 KNOTS WILL THEN 
  LINGER WEDNESDAY NIGHT INTO THURSDAY. 

* WAVES: BUILDING TO 3 TO 5 FEET LATE TONIGHT INTO WEDNESDAY... 
  WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS. WAVES 2 TO 4 
  FEET ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MG

WWW.WEATHER.GOV/MKX
779 
WHUS73 KMKX 160942
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 AM CST WED JAN 16 2013

...WIND GUSTS EXPECTED TO REACH GALE LEVELS TODAY...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE MOVING
JUST NORTH OF LAKE SUPERIOR WILL RESULT IN BLUSTERY SOUTHWEST
WINDS OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN TODAY. WIND
GUSTS ARE EXPECTED TO REACH GALE FORCE LEVELS LATER THIS MORNING
INTO THE EARLY AFTERNOON.

THE HIGHEST WIND GUSTS WILL BE AWAY FROM THE SHORE...TOWARDS THE
OPEN WATERS OF THE LAKE. IN ADDITION...THE BLUSTERY WINDS WILL
CAUSE WAVE HEIGHTS TO INCREASE TO 3 TO 5 FEET TOWARD THE OPEN
WATERS...WITH LOWER WAVE HEIGHTS AT THE SHORE DUE TO THE OFF SHORE
WINDS. HENCE A GALE WARNING REMAINS IN EFFECT FROM LATE MORNING
THROUGH MID-AFTERNOON.  

THE WINDS WILL SLOWLY SUBSIDE THIS AFTERNOON AND EVENING...HOWEVER
WILL LIKELY LINGER AT SMALL CRAFT ADVISORY LEVELS FOR A TIME. 

LMZ645-646-161745-
/O.CAN.KMKX.SC.Y.0008.000000T0000Z-130116T1500Z/
/O.NEW.KMKX.SC.Y.0009.130116T1200Z-130116T1500Z/
/O.CON.KMKX.GL.W.0001.130116T1500Z-130116T2100Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
342 AM CST WED JAN 16 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS
MORNING. A GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM CST THIS AFTERNOON. 

* WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS THIS MORNING WITH
  GUSTS TO 35 KNOTS. GUSTS TO 25 KNOTS WILL LINGER INTO TONIGHT.

* WAVES: BUILDING TO 3 TO 5 FEET TODAY WITH THE HIGHEST WAVES
  TOWARD THE OPEN WATERS. WAVES WILL SUBSIDE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-161745-
/O.CON.KMKX.SC.Y.0008.000000T0000Z-130116T1500Z/
/O.CON.KMKX.GL.W.0001.130116T1500Z-130116T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
342 AM CST WED JAN 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 9 AM CST THIS MORNING. 

* WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS THIS MORNING WITH
  GUSTS TO 35 KNOTS. GUSTS TO 25 KNOTS WILL LINGER INTO TONIGHT.

* WAVES: BUILDING TO 3 TO 5 FEET THIS MORNING WITH THE HIGHEST
  WAVES TOWARD THE OPEN WATERS. WAVES WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

KAVINSKY
620 
WHUS73 KMKX 161556
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
956 AM CST WED JAN 16 2013

...GALE FORCE WIND GUSTS EXPECTED TODAY...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE MOVING
JUST NORTH OF LAKE SUPERIOR WILL RESULT IN GUSTY SOUTHWEST WINDS
OVER THE NEARSHORE WATERS OF LAKE MICHIGAN TODAY. WIND GUSTS ARE
EXPECTED TO REACH GALE FORCE LEVELS INTO MID AFTERNOON TODAY.

THE HIGHEST WIND GUSTS WILL BE AWAY FROM THE SHORE...TOWARDS THE
OPEN WATERS OF THE LAKE. IN ADDITION...THE GUSTY WINDS WILL CAUSE
WAVE HEIGHTS TO INCREASE TO 3 TO 5 FEET TOWARD THE OPEN
WATERS...WITH LOWER WAVE HEIGHTS AT THE SHORE...DUE TO THE OFF
SHORE WINDS. 

THE WINDS WILL SLOWLY SUBSIDE LATE THIS AFTERNOON AND
TONIGHT...BUT MAY LINGER AT SMALL CRAFT ADVISORY LEVELS.

LMZ643>646-162100-
/O.CON.KMKX.GL.W.0001.000000T0000Z-130116T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
956 AM CST WED JAN 16 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. GUSTS
  TO 25 KNOTS WILL LINGER LATE THIS AFTERNOON INTO TONIGHT.

* WAVES: BUILDING TO 3 TO 5 FEET TODAY...WITH THE HIGHEST WAVES
  TOWARD THE OPEN WATERS. WAVES WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Jan 15, 3:24 AM CST, 8 minutes earlier.

Area forecast discussion, Jan 15, 3:24 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 AM CST TUE JAN 15 2013

.TODAY AND TONIGHT...FORECAST CONFIDENCE - HIGH

GOES SOUNDER SHOWING VERY DRY ATMOSPHERE OVER CENTRAL CONUS INTO THE
UPPER MIDWEST AND GTLAKES WITH PWAT VALUES BELOW TWO TENTHS INCH.
MID LEVEL LONG WAVE TROUGH AXIS REMAINS WEST OF THE AREA TODAY AND
WEAK SHEAR VORT MOVES NORTHEAST THROUGH THE REGION. ALTHOUGH VERY
WEAK...THIS FEATURE WILL PRODUCE SCT-BKN MID/HIGH LEVEL CLOUDS FOR A
TIME TODAY...WITH THINNING OF THE CLOUDS THIS AFTN. PARTIAL SUNSHINE
AND LIGHT SOUTHWEST WINDS SHOULD ALLOW TEMPS TO CLIMB BACK INTO THE
UPPER 20S MOST AREAS.

UPSTREAM MID-LEVEL TROUGH FINALLY GETS NUDGED EAST OF THE AREA
TONIGHT AS STRONG UPPER LEVEL JET ADVANCES INTO THE NORTHERN PLAINS.
SYNOPTIC FORCING FROM THE LEFT ENTRANCE REGION OF JET SPREADS INTO
NORTHWEST WI AFT MIDNIGHT. SLIGHTLY SLOWER MOVEMENT OF APPROACHING
FORCING AND DRY LOW TO MID LEVELS LINGERING THRU LATE TNGT...SO WL
REMOVE SMALL POPS IN FAR NORTHWEST. INCREASING BOUNDARY LAYER WINDS
SHOULD PREVENT OVERNIGHT TEMPERATURES FROM FALLING TO LEVELS AS COLD
AS THIS MRNG.

WEDNESDAY - CONFIDENCE...MEDIUM
QUICK HITTING SYSTEM. SURFACE LOW WELL NORTH...WITH 850 THERMAL
RIDGE INTO THE CWA MIDDAY...THEN COLD ADVECTION KICKS IN THAT
LASTS INTO WEDNESDAY NIGHT. LEAD WAVE/WAA COMBO GENERATE LIGHT QPF
ACROSS NRN CWA...GLANCING SHOT WITH BETTER POPS TO THE NORTH. WILL
HAVE HIGHEST POPS IN THE FAR NORTH. THAT EXITS TO THE EAST MIDDAY
OR SO...THEN SECONDARY WAVE ARRIVES WEDNESDAY EVENING. NAM DRY
WITH ECMWF/GFS SHOWING VERY LIGHT QPF. GUIDANCE POPS QUITE LOW.
MOISTURE PROFILES VARY WITH GFS LOOKING TOO MOIST. NAM SHOWS ONLY
SHALLOW LOW LEVEL MOISTURE BUT NO QPF. WILL MENTION FLURRIES FOR
NOW DURING THE EVENING WITHIN THIS COLD AIR ADVECTION PATTERN.

THURSDAY - CONFIDENCE...MEDIUM
QUIET DAY WITH INCREASING NVA AND SURFACE RIDGING WORKING IN.

THURSDAY NIGHT AND FRIDAY - CONFIDENCE...MEDIUM
WARM AIR ADVECTION TAKES HOLD THURSDAY NIGHT. GFS MOST AGGRESSIVE
WITH QPF SWATH WHILE THE ECMWF AND NAM KEEP PRECIP WELL NORTHWEST.
MAY JUST RIDE WITH THE ALLBLEND POPS FOR NOW GIVEN THE DISCREPANCY.
DECENT MODERATION IN 925 TEMPS FRIDAY WITH STRONG SOUTHWEST WIND
REGIME.

SATURDAY THROUGH MONDAY - CONFIDENCE...MEDIUM
BITTERLY COLD ARCTIC AIRMASS ARRIVING THIS PERIOD. HOWEVER STILL
SOME TIMING DIFFERENCES ON THIS AND ALSO MIXED SIGNALS ON PRECIP
ASSOCIATED WITH A COUPLE OF POTENT CLIPPERS. 00Z ECMWF SHOWING ONE
SATURDAY NIGHT WITH ANOTHER SUNDAY NIGHT...BOTH SERVING TO OPEN THE
GATES TO THE ARCTIC INFLUX. A DOWNWARD TREND IN TEMPS THIS PERIOD.
EVENTUALLY WILL BE SEEING SOME 925 TEMPS DOWN IN THE MINUS MID 20S.
MAY HAVE SOME WIND CHILL ISSUES TO CONTEND WITH.

&&

.AVIATION/12Z TAFS/...A VFR PERIOD IS EXPECTED WITH PASSING MID/HIGH
LEVEL CLOUDINESS TODAY. EXPECT MID/HIGH CLOUDS TO INCREASE AGAIN
AFT MIDNIGHT TONIGHT AS SFC CDFNT AND SYNOPTIC SCALE FORCING
PUSHES INTO NORTHWEST WI. TAF SITES WILL APPROACH LLWS CRITERIA BY
12Z/16.

&&

.MARINE...RECENT MODIS IMAGERY SHOWS LAKE SURFACE TEMPERATURE GRADIENT
RANGING FROM THE MIDDLE 30S BY THE SHORE TO THE LOWER 40S AT THE
EDGE OF THE NEAR SHORE WATERS. LOW PRESSURE EXPECTED TO MOVE
ACROSS SOUTHERN CANADA TONIGHT AND WEDNESDAY WILL RESULT IN TIGHT
PRESSURE GRADIENT ACROSS LAKE MI AND THE WESTERN GTLAKES. BLUSTERY
SOUTHWEST WINDS WILL DEVELOP LATER TONIGHT AND CONTINUE THRU
WEDNESDAY. RELATIVELY WARMER LAKE MI SFC TEMPS WILL RESULT IN
STEEP LOW LEVEL LAPSE RATES WHICH WILL BE ABLE TO TAP INTO
STRONGER WINDS JUST OFF THE SURFACE. WIND GUSTS EXCEEDING 33 KTS
LOOK MORE LIKELY WED MRNG...SO WL UPGRADE GALE WATCH TO A GALE
WARNING AND EXTEND INTO THE MID AFTN. STRONGEST WIND GUSTS WL BE
AWAY FROM 2 TO 5 MILES FROM SHORE...AND BEYOND. SMALL CRAFT ADVY
CONDITIONS LIKELY TO LINGER INTO WED EVE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING FROM 4 AM TO 3 PM CST WEDNESDAY FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
WEDNESDAY THROUGH MONDAY...COLLAR
Hazardous weather outlook, Jan 14, 3:40 PM CST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CST MON JAN 14 2013

WIZ046-047-051-052-056>060-062>072-152145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
340 PM CST MON JAN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.

LMZ643>646-152145-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
340 PM CST MON JAN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A GALE WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING FOR THE POTENTIAL OF BRISK SOUTHWEST WINDS FREQUENTLY
GUSTING TO 35 KNOT GALES. WINDS WILL LOWER AND VEER WEST WEDNESDAY
AFTERNOON...WITH GUSTS STILL UP TO 25 KNOTS ALONG WITH HIGH WAVES
INTO WEDNESDAY EVENING. SMALL CRAFT ADVISORIES WILL LIKELY BE
NEEDED TUESDAY EVENING...THEN AFTER GUSTS FALL BELOW GALE CRITERIA
WEDNESDAY NIGHT INTO THURSDAY.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:13 PM CSTSmall Craft AdvisoryMKX18 hr

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.